Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Shreveport, LA

January 29, 20014 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2001, 3:25 AM CST for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 29, 2001, 3:25 AM CST (09:25 UTC)
Expired
Jan 29, 2001, 4:30 AM CST
In force
65 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 12:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290931
SVRSHV
TXC347-365-401-419-291030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 AM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  SHELBY COUNTY IN EASTERN TEXAS
  PANOLA COUNTY IN NORTHEAST TEXAS
  RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 430 AM CST

* AT 325 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS THAT EXTENDED FROM
NEAR MOUNT ENTERPRISE IN RUSK COUNTY TO NEAR APPLEBY IN NACOGDOCHES
COUNTY TEXAS. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT
NEAR 45 MPH. THE THUNDERSTORMS WILL MOVE INTO THE WESTERN SECTIONS
OF PANOLA AND SHELBY COUNTIES.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  2 MILES NORTHWEST OF GARRISON AT 335 AM CST
  3 MILES NORTHWEST OF TIMPSON AT 340 AM CST
  9 MILES NORTHWEST OF TENAHA AT 345 AM CST
  4 MILES SOUTHEAST OF CARTHAGE AT 355 AM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  SHELBY COUNTY IN EASTERN TEXAS
  PANOLA COUNTY IN NORTHEAST TEXAS
  RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 430 AM CST.

LAT...LON 3174 9478 3161 9462 3172 9419 3231 9411
          3236 9448 3232 9495

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 3:15 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 29, 3:15 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CST MON JAN 29 2001

STRONG COLD FRONT IS NOW MARCHING ACROSS THE NORTHWEST PART OF THE
FORECAST AREA WITH A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG
AND BEHIND THE FRONT FROM INTERSTATE 20 NEAR LONGVIEW NORTH TO THE
RED RIVER IN SOUTHEAST OKLAHOMA. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 500 AM FOR EAST TEXAS WITH DAMAGING WINDS THE MAIN
THREAT. CURRENTLY STRONGEST STORMS ARE IN EXTREME NORTHEAST TEXAS.
MAIN PROBLEM IN THIS MORNINGS FORECAST IS MOVEMENT OF THE FRONT AND
ITS AFFECT ON WINDS...PRECIPITATION AND TEMPERATURES. A SQUALL LINE
WILL LIKELY BE APPROACHING THE AR/TX BORDER AND TX/LA BORDER ABOUT
THE TIME THE FORECAST IS SENT PER SPCS OUTLOOK AND CURRENT RADAR
TRENDS. DEEP LAYER SHEAR PROFILES ARE QUITE STRONG WITH 100 KT
SOUTHWEST FLOW OVERTOP A 65-70 KT SOUTHERLY LOW LEVEL FLOW.

UPPER LOW OVER EASTERN COLORADO WINDS UP AND MOVES EAST TODAY INTO
KANSAS AND THEN MISSOURI/IOWA TONIGHT. UPPER LOW BECOMES STACKED BY
TUESDAY MORNING WITH DEEPENING SURFACE LOW. COLD FRONT SHOULD RACE
ACROSS ARKANSAS AND LOUISIANA SECTIONS OF FORECAST AREA AND BE OUT
OF THE AREA BY AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH
THE THUNDERSTORMS ALONG THE FRONT BUT STORMS ARE MOVING SO FAST WILL
NOT MENTION IN FORECAST. WILL PUT SEVERE IN ALL AREAS AHEAD OF THE
FRONT AND USE EARLY. MESOETA SHOWING WRAP AROUND CLOUDINESS SHOULD
AFFECT SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST
TEXAS TONIGHT BUT CLEAR THE AREA BY TUESDAY MORNING. WILL PUT SKIES
MOSTLY CLEAR ALL OTHER AREAS TONIGHT. TUESDAY LOOKS TO BE A SUNNY
DAY WITH DRY SOUTHWEST WINDS AROUND LARGE SURFACE LOW TO THE
NORTHEAST. A WEAK FRONT WILL PASS THROUGH WEDNESDAY AS TODAYS FRONT
MOVES BACK NORTH TOWARDS THE LOUISIANA COAST WITH THE AVN HINTING AT
OVERRUNNING ALONG THE COAST AND SOUTHERN LOUISIANA WEDNESDAY. WILL
KEEP SKIES PARTLY CLOUDY FOR NOW ON WEDNESDAY.  09

PRELIMS...

SHV 60/41/64/39 8001
MLU 65/43/66/42 +101
TXK 55/39/61/37 7001
TYR 56/40/64/39 5001
LFK 62/41/67/41 7001

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:34 AM CSTSevere Thunderstorm WarningSHVCamp, Morris26 min
Jan 29, 2:58 AM CSTSevere Thunderstorm WarningSHVCass32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.